# SDR UALA2009082402605

- Difficulty date: August 24, 2009
- Submitted: August 26, 2009
- Operation: Air carrier
- Aircraft: N218UA
- Make and model: Boeing 777222
- Aircraft serial: 30222
- Aircraft time: 35,065 hours, 4,335 cycles
- Engine: Pwa PW40903
- System (JASC): 2121 · Air Distribution Fan
- Part: Filter
- Part number: CD01109F2
- Condition: Faulty
- Location: Recirc Fan
- Component: Fan
- Component part number: 4100943C
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

STRONG ODOR IN FLT DECK AND CABIN ON ARRIVAL (FL260).  OPERATED BOTH PACKS, UNABLE TO DUPLICATE PROBLEM.  OUTBOUND CREW WILL OBSERVE AND LOG ANY FAULTS.  AFTER TURNING OFF RECIRC FAN, A LIGHT AMOUNT OF HAZE/SMOKE APPEARED IN THE COCKPIT, AFTER REVIEWING WITH SAMC, IT WAS DETERMINED THAT AN INITIATED QUICK STOP OF THE RECIRC FAN WAS THE LIKELY CAUSE. INDICATORS FOR LOWER F/A CREW REST, COCKPIT AND MID-CABIN ILLUM. FAN RESTARTED. ALL INDICATIONS AND HINTS OF LIGHT HAZE/SMOKE WENT AWAY. OUTBOUND CREW WILL OBSERVE AND LOG ANY FAULTS. PROBLEM RECURRED. REPLACED RECIRC FILTERS UPPER AND LOWER. OPS CK GOOD. RAN PACKS AND RECIRC FANS AFTER REPLACEMENT OF AIR FILTERS. CABIN AIR QUALITY FOUND OK PER FLIGHT CREW.
